Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Epilepsy

Too much Keppra effects?

08/12/2008

Question:

My Keppra has been sitting on 4000mg for a month after the last seizure. It had been on 3500mg due to the seizure before that one (4 months prior) & for years had been on 3000mg & was fine. Dilantin has been on 200mg for years & Lamictal on 400mgs before the last 2 seizures. The double vision returned slightly after the 1st of the 2 seizures. Got worse after the last seizure. The vision is effected after the lamictal is taken. So, Keppra has been the only drug changed. I thought Keppra & Lamictal was supposed to work well together.

Answer:

Double vision is a very common side effect from high doses of many different seizure medications. Since the symptoms developed after you increased the Keppra, it is probably related to that medication. Please do not adjust your medications without discussion with your health care provider.

For more information:

Go to the Epilepsy health topic, where you can:

Response by:

David M Ficker, MD David M Ficker, MD
Associate Professor
College of Medicine
University of Cincinnati